MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3012
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Chest Pain (1776); Reduced Blood Flow (4598)
Date of Event 02/05/2025
Type of Reportable Event Death
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a denovo lesion with nodular calcium in the left anterior descending artery (lad).After 40 pulses were delivered, the balloon lost pressure.Post ivl, a cutting/scoring balloon was used followed by the placement of a drug eluting stent (des).The procedure was finished successfully, and the drug eluting stents were implanted as intended.The patient, who had triple vessel disease and diabetes, passed away post-procedure.It was reported that the patient may have lost septal flow, which was supporting the right coronary artery (rca).The physician performed a percutaneous coronary intervention (pci) before the patient expired.The patient did not pass away immediately after the ivl treatment and showed only slight chest pain when the septal flow decreased.The patient expired during recovery.The access site was femoral and the interval between the ivl treatment and the patient's death is unknown.The cause of the death is unknown.It was reported that the patient had multiple co-morbidities and the death was not related to the pci procedure.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the reduced blood flow, chest pain, and subsequent death could not be definitively determined based on the information available.The interval between the ivl treatment and the patient's death is unknown.The procedure was finished successfully, and the drug eluting stents were implanted as intended.The cause of the death is unknown.It was reported that the patient had multiple co-morbidities and the death was not related to the pci procedure.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key21518564
Report Number3015053838-2025-00045
Device Sequence Number12875542
Product Code QMG
UDI-Device Identifier00195451000010
UDI-Public(01)00195451000010(17)260831(10)01A240829B
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberC2PIVL3012
Device Catalogue NumberC2PIVL3012
Device Lot Number01A240829B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Initial Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUTTING/SCORING BALLOON - UNKNOWN MANUFACTURER.; XIENCE DRUG-ELUTING STENT (DES) - ABBOTT.
Outcome Attributed to Adverse Event Death;
Patient SexUnknown